1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 After covid vaccine side effects

Discussion in 'Ask A Question' started by Nadia19, Mar 2, 2021.

  1. Nadia19

    Nadia19 · Member

    Messages:
    22
    Likes Received:
    4
    Trophy Points:
    23
    I got the vaccine today around 3 pm. However tonight as in 6 hours later. I suddenly feel very tired, I am freezing absolutely stone cold. I have a hot water bottle beside me to try heat me up. I also feel stuffy and blocked sinuses? Sugar level at 13 too? Has anyone else had these side effects as I’m rarely unwell and I would like reassurance. Thanks
     
  2. JMK1954

    JMK1954 Type 1 · Well-Known Member

    Messages:
    486
    Likes Received:
    261
    Trophy Points:
    103
    Several people have posted about having raised BG levels after the vaccine. I had the same experience, which lasted a few days. Fatigue is listed as one of the side-effects the vaccine may have. If you run a search for 'vaccine', you should find plenty of examples. Hope you're feeling better soon.
     
    • Like Like x 1
  3. ktkaren

    ktkaren · Newbie

    Messages:
    1
    Likes Received:
    2
    Trophy Points:
    23
    Hi I got mine last Wednesday but Doc had warned me in advance to expect an onset of tiredness and potential short fever. The nurse said your arm may be stiff/sore - its been fine. My sleep went all over the place - 20 hours sleep then awake 1/2 the night for instance. Def felt the cold a lot and my blood sugars were up in the 13s so been medicating to reduce those and its slowly helping & happening. I had COVID a year ago, it was very grim so this is totally bearable to not get it for now
     
    • Like Like x 2
  4. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,703
    Likes Received:
    936
    Trophy Points:
    173
    I was given a leaflet with my jab which explained “flu like symptoms”,
    Ok, it didn’t explicitly mention raised blood sugars but for most people with diabetes, that is one of the symptoms of flu.
    The advice I got was to take paracetamol (assuming you followed the advice make sure you had paracetamol(.
     
    • Like Like x 2
  5. Nadia19

    Nadia19 · Member

    Messages:
    22
    Likes Received:
    4
    Trophy Points:
    23
    My sugars have been at 13 all day since, 14 now though. I have took paracetamol and managed to heat up a bit now but going cold then warm. My arm is a little sore but I expected that anyway it normally happens to me when I get a flu vaccine. Going to go to sleep hopefully it’s shifted by tmoro morning. Thanks for your responses really helps me.
     
  6. Magic172

    Magic172 Type 1 · Member

    Messages:
    9
    Likes Received:
    6
    Trophy Points:
    43
    I had mine on Saturday 13th and have had a range of symptoms fever ,aching joints ,sensitive skin,wide awake for two nights racing energy high blood sugars 13-20 even with insulin feeling **** hopefully it’s on the ebb now
     
    • Hug Hug x 1
  7. Ushthetaff

    Ushthetaff Type 1 · Well-Known Member

    Messages:
    559
    Likes Received:
    421
    Trophy Points:
    123
    Well it’s 4 days since I’ve had my first vaccinations only real side effect was I went to sleep at 6.30pm two days after my vaccination and slept for 10 hours and that never happens my blood sugar was a little elevated but absolutely nothing to worry about , no blood clots ( not that I ever expected one ) . Arm was a tiny bit sore but not anywhere near as bad as the injections I use to take when I first had diabetes back in the late 70’s my god I’ve seen Phil Taylor with smaller tips to his darts lol
     
    • Like Like x 1
  8. Mr_Pot

    Mr_Pot Type 2 · Well-Known Member

    Messages:
    4,575
    Likes Received:
    2,091
    Trophy Points:
    178
    This article about side effects may be of interest. It is not about Type 1 but it does mention that side effects in general are less serious in older people and of course many Type 1's will be younger than others who have had the jab.
    BBC News - Vaccine side effects: My experience of them and what they mean
    https://www.bbc.co.uk/news/health-56375307
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook